Newly diagnosised

Denisency213
By Denisency213 Latest Reply 2012-01-06 09:16:14 -0600
Started 2012-01-02 15:37:26 -0600

On December 23 rd I was told that I have diabetes . As a sat there trying to figure out why this was happening to me I couldn't process anything I was being told. I have been on metformin 500 mg daily it has been bout a week Iam waking up with glucose in the 200s . Has this happened to anyone else?


12 replies

Young1s
Young1s 2012-01-06 09:16:14 -0600 Report

Yes. I take 500mg of Met, 2x/daily. My numbers started out in the mid to high 300's and 400's. But within a few weeks, I started to see those numbers start to lower. I'm now more consistently within 90-130. Of course, this was also due to the fact that my doctor was adjusting my (long term) insulin as well. I started out taking 5 units a day, and finally settled on 15 units/daily. I takes time for the body to get used to the chemicals being introduced to your system, but you will get there eventually.

pixsidust
pixsidust 2012-01-06 02:16:40 -0600 Report

Yes. I was diagnosed within a year. I told my doctor and she bumped me up to 1000mg 2x daily. I never had a problem since. Tell your Dr. they start low and work their way up

annesmith
annesmith 2012-01-02 22:07:27 -0600 Report

Yes…I used to be on Metformin, and the first 3-4 weeks, I was in the 300s all the time when on it. My former internist said that is normal, as , the body is getting rid of a lot of excess sugar and glucose that has been "trapped" in the body for a long time…sincerely, ANNE

Davidhol
Davidhol 2012-01-02 21:25:25 -0600 Report

Hi don't worry by the time ur next Dr visit and it's not down maybe he'll change the meds. Davidhol

runthe
runthe 2012-01-02 20:00:31 -0600 Report

Hello and welcome to DC. When I was first diagnosed mines ran high for about a year. With increases in Insulin and pills I finally got it where it is supose to be. You need to discuss this with your doctor. Also you need to see a diabetic educator. You will find lots of help here on this site. best wishes
rhonda

Caroltoo
Caroltoo 2012-01-02 18:08:16 -0600 Report

A number of folks recently have mentioned theirs staying high at first even on meds. I know mine did, but I was not on meds for the first 8 weeks, so it didn't surprise me that it came down more slowly.

When is you next doctor's visit? If its more than a week or two away, why don't you give his office a call and talk with him or his nurse about what you are seeing now.

jessicaGrif
jessicaGrif 2012-01-02 17:35:25 -0600 Report

Hi u may need to consult ur doc he/she may ajust ur doses to sort ur problem u cud b taken to much or to little